We are searching data for your request:
Upon completion, a link will appear to access the found materials.
Many parents have been in this situation at some point: we administer a medicine to the child, be it antibiotic, antipyretic or anti-inflammatory and seconds later the child vomits everything.
That's when doubts assail us: Will it have had an effect? Do I have to repeat the dose? What if I overdo the medication? After experiencing a few situations of this type, I once went to my children's pediatrician and this is the solution he gave me.
Pediatricians are governed by time guidelines to react if the child vomits, it works in this way:
- If the child vomits immediately medicine or less than 15 minutes have passed since taking: we must give the whole dose again.
- If it has been between 15 and 30 minutes: we can repeat, but in this case only half the dose.
- If it has been between 30 and 60 minutes: we do not repeat the dose but we can advance the next dose and give it between 4 and 6 hours later, if it was every 8 hours, or if the dose is every 24 hours, advance it 12 hours.
- If more than an hour has passed: the drug is considered to have been digested and assimilated by the body, therefore it should not be repeated.
There are children who, as soon as they taste the medicine, vomit it, others find the taste so unpleasant that even though they try to hold on, they end up throwing it out as well. There are some tricks that can prevent this from happening to some extent:
- We can give him the medicine before lunch.
- Accompany it with a juice or soda that it is pleasant to taste, but we should not mix it with large amounts of liquid.
- We can also mix it in foods such as a tub of yogurt, custard or even in a fruit porridge.
- If we administer it with a syringe, place it on the side of the mouth, so it will not go directly into the throat and we will avoid the arcade.
- Some medicines are presented in the suppository version, an advantage for children who do or do vomit medicine.
You can read more articles similar to What to do if the child vomits the medicine, in the category of Medications on site.